Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 18, NWS Twin Cities, MN

June 18, 2009Stearns County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 18, 2009, 3:41 PM CDT for Stearns County, Minnesota. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 3:41 PM CDT (20:41 UTC)
Expired
Jun 18, 2009, 4:45 PM CDT
In force
64 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

County Stearns County, MN

The radar

The Minneapolis radar (KMPX), 132 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:44 PM CDTHAIL 0.252 Ene St Rosa, MN
Jun 18, 4:45 PM CDTHAIL 1.54 Wnw Holdingford, MN
Jun 18, 4:49 PM CDTHAIL 0.53 W Melrose, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:50 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 18, 3:12 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 182041
SVRMPX
MNC145-182145-
/O.NEW.KMPX.SV.W.0018.090618T2041Z-090618T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 PM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STEARNS COUNTY IN CENTRAL MINNESOTA...

* UNTIL 445 PM CDT

* AT 337 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED 10 MILES WEST OF ELROSA...OR ABOUT 12 MILES
  EAST OF GLENWOOD...AND MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ELROSA...
  SAUK CENTRE...
  MEIRE GROVE...
  FARMING...
  ST ROSA...
  NEW MUNICH...
  MELROSE...
  FREEPORT...
  ALBANY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4555 9455 4554 9513 4559 9514 4577 9513
      4578 9454
TIME...MOT...LOC 2041Z 256DEG 12KT 4561 9512

$$

TRH
4 follow-up statements
000 
WWUS53 KMPX 182101
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
401 PM CDT THU JUN 18 2009

MNC145-182145-
/O.CON.KMPX.SV.W.0018.000000T0000Z-090618T2145Z/
STEARNS MN-
401 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR NORTHERN STEARNS COUNTY...

AT 400 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM SAUK CENTRE TO 3 MILES NORTHEAST OF PADUA...AND
MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...ELROSA...MEIRE GROVE...
GREENWALD...MELROSE...ST ROSA...NEW MUNICH AND FREEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4555 9455 4554 9513 4559 9514 4577 9505
      4578 9480 4577 9454
TIME...MOT...LOC 2101Z 261DEG 12KT 4577 9492 4560 9502

$$

TRH
000 
WWUS53 KMPX 182113
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT THU JUN 18 2009

MNC145-182145-
/O.CON.KMPX.SV.W.0018.000000T0000Z-090618T2145Z/
STEARNS MN-
413 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR NORTHERN STEARNS COUNTY...

AT 409 PM CDT... RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
EAST OF SAUK CENTRE TO 4 MILES SOUTHWEST OF MEIRE GROVE...AND MOVING 
EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...MEIRE GROVE...GREENWALD...
MELROSE...ST ROSA...NEW MUNICH...FREEPORT...ALBANY AND FARMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4577 9454 4555 9455 4560 9510 4577 9498
TIME...MOT...LOC 2113Z 262DEG 16KT 4577 9481 4561 9492

$$

TRH
000 
WWUS53 KMPX 182123
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT THU JUN 18 2009

MNC145-182145-
/O.CON.KMPX.SV.W.0018.000000T0000Z-090618T2145Z/
STEARNS MN-
423 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTH CENTRAL STEARNS COUNTY...

AT 419 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF ST ROSA TO MEIRE GROVE...AND
MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...ST ROSA...NEW MUNICH...
FREEPORT...ALBANY AND FARMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4560 9506 4577 9486 4577 9454 4555 9455
TIME...MOT...LOC 2123Z 266DEG 18KT 4577 9470 4563 9488

$$

TRH
000 
WWUS53 KMPX 182135
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
435 PM CDT THU JUN 18 2009

MNC145-182145-
/O.CON.KMPX.SV.W.0018.000000T0000Z-090618T2145Z/
STEARNS MN-
435 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR NORTHERN STEARNS COUNTY...

AT 432 PM CDT... RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS 
OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 6 MILES NORTHEAST OF ST ROSA TO MELROSE...AND MOVING EAST AT 30 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...NEW MUNICH...FREEPORT AND
ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY 
TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT 
UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4563 9495 4577 9483 4577 9454 4558 9455
TIME...MOT...LOC 2135Z 268DEG 24KT 4577 9458 4564 9477

$$

TRH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 18, 3:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT THU JUN 18 2009

.DISCUSSION...

ACTIVE AFTERNOON/EVENING STARTING TO UNFOLD ACROSS CWA AS MOIST
AND UNSTABLE AIR MASS IS IN PLACE. THANKS TO MORNING MCS THAT WENT
ACROSS IOWA...SURFACE ANALYSIS IS A LITTLE MESSY...BUT THERE IS A
PSEUDO WARM FRONT FROM ALEXANDRIA...TO THE TWIN CITIES AND OVER TO
EAU CLAIRE. DEWPOINTS HAVE SURGED INTO THE UPPER 60S AND LOWER 70S
SOUTH OF THIS BOUNDARY AND CURRENT LAPS ANALYSIS SHOWS MLCAPES
AROUND 2500 J/KG IN WRN MN AND ALL GUIDANCE BUT NAM INCREASES
MLCAPES TO NEAR 4000 J/KG ACROSS SRN MN BY 00Z THIS EVENING. SHEER
IS FORECAST TO INCREASE THROUGH THE AFTERNOON...AND WITH PRESSURE
FALLS CURRENTLY BEING SEEN ACROSS ERN SODAK...THIS STILL LOOKS
LIKELY. ALOFT...SEEING TWO SHORTWAVES NEAR THE AREA. THE FIRST IS
OVER SERN NODAK AND HAS HELPED KICK OFF SEVERE STORMS CURRENTLY
OVER THE NW CWA. ANOTHER WAVE CAN BE SEEN ACROSS SRN SODAK AND HAS
HAD A FIELD OF ACCUS ASSOCIATED WITH IT ALL DAY. AS THIS GETS INTO
THE CWA IN THE NEXT COUPLE OF HOURS...IT SHOULD HELP LEAD TO MORE
WIDESPREAD CONVECTION AS IT SHOULD HELP BREAK THE CAP SEEN ON THE
18Z SOUNDING FROM MPX. THIS ACTIVITY WILL LIKELY CONGEAL INTO AN
MCS OVER SE MN TONIGHT AS 20 TO 30 KT LLJ POKES UP FROM IOWA INTO
THAT AREA.

FOR FRIDAY...ANOTHER STRONG SHORTWAVE IS FORECAST TO MOVE THROUGH
THE AREA DURING THE DAY WHILE PUSHING A COLD FRONT ACROSS THE CWA.
BOTH OF THESE FEATURES WILL BEGIN MOVING ACROSS MN IN THE MORNING
AND BE NEAR THE MN/WI BORDER BY THE AFTERNOON. MLCAPES ARE AGAIN
FORECAST TO BE AROUND 3000 J/KG...WILL SEE ANOTHER CHANCE FOR
SEVERE WEATHER...THOUGH THIS TIME SEVERE CHANCES WILL BE BEST
ACROSS SE MN AND WI. STORM CHANCES WILL WILL FINALLY DIMINISH ON
SATURDAY AS SHORTWAVE RIDGE MOVES OVERHEAD AND MID AND UPPER
LEVELS DRY OUT. TO GO ALONG WITH WITH THE DRYING OUT...WARM UP
WILL BEGIN AND WILL START SEEING HIGHS IN THE MID AND UPPER 80S.

NEXT SHOT FOR THUNDERSTORMS LOOKS TO BE SUNDAY/SUNDAY NIGHT AS
ALL MODELS BRING SHORTWAVE AROUND THE PERIPHERY OF THE SUBTROPICAL
RIDGE. NAM AND ECMWF ARE FURTHEST EAST WITH THIS WAVE AND GENERATE
SOME LIGHT QPF ACROSS THE CWA. GFS TAKES MOST OF THIS ENERGY
ACROSS THE DAKOTAS AND GENERATES VERY LITTLE PRECIP OVER THE MPX
CWA. WITH THE SHORTWAVE MOVING THROUGH DURING THE AFTERNOON...
FELT THERE IS ENOUGH SUPPORT TO HAVE 20 TO 30 POPS ACROSS AREA
SUNDAY/SUNDAY NIGHT.

GOING INTO NEXT WEEK...SUBTROPICAL RIDGE BUILDS INTO AREA MONDAY
AND TUESDAY...WHICH SHOULD ALLOW TEMPERATURES TO WARM INTO THE 90S
AND PUSH THUNDERSTORM STORM ACTIVITY TO THE NORTH OF THE CWA.
TUESDAY NIGHT...SHORTWAVE MOVING ACROSS NRN MANITOBA WILL PUSH A
COLD FRONT INTO THE CWA. GFS AND ECMWF STALL THIS FRONT OUT ACROSS
THE AREA WEDNESDAY AND THURSDAY WHICH MAY LEAD TO ANOTHER ROUND OF
PRIMARILY NOCTURNAL MCS TYPE ACTIVITY FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION.../18Z TAF ISSUANCE/

CONCERN FOR ALL TAFS SITES IS WITH RPD CONVECTIVE DVLPMT NEXT SRVL
HRS. REMNANT CLDS FM MRNG CONVECTION ARE RPLY PEALING AWAY ALLOWING
TEMPS TO JUMP AND INSTAB TO INCRS IN SW MN. SFC WNDS HV ALSO COME
ARND TO THE SW IN SW MN. SATL IMAGERY SHWS SHRTWV MVG ACRS CNTL
SODAK WITH ACCAS DVLPG ALNG IT.  EXPECT TSTMS TO DVLP AHD OF THIS
FEATURE AND ALNG SFC BNDRY FM E SODAK INTO SW MN INTO NW AND CNTL IA
NEXT FEW HRS. WITH 850 MB JET TRANSLATING ACRS IA INTO SW WI DRNG
AFTN/EVE MCS DVLPMT N OF WRMFNT LOOKING PRETTY GUD...WHICH CUD
AFFECT MAINLY EAU.  MOST CONVECTION SHUD BE OVR BFR 01Z W CWA AND
06Z E TAF SITES.  WITH HIGH SFC DWPTS AND MOIST LOW LVL AMS..SM
STRATUS/FOG PSBL LT TNGHT. ANOTHER CHC SHWRS/TSTMS W TAF SITES BFR
18Z FRI AS UPR TROF MVS THRU.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MPG/BAP
Hazardous weather outlook, Jun 18, 2:30 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT THU JUN 18 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
230 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY IN THE OUTLOOK AREA THIS
AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS...INCLUDING TORNADOES...ACROSS SOUTHERN INTO CENTRAL
MINNESOTA AFTERNOON AND EVENING. THIS INCLUDES THE AREA GENERALLY
FROM ALEXANDRIA...TO THE SOUTHERN TWIN CITIES METRO AREA...TO RED
WING AND SOUTHWARD. THE PRIMARY THREATS IN THE MODERATE RISK AREA
INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
FLASH FLOODING. ELSEWHERE...ACROSS CENTRAL MINNESOTA AND WESTERN
WISCONSIN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. IN THIS AREA...LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES ARE THE PRIMARY THREATS. THIS
SEVERE WEATHER SETUP IS IN PLACE BECAUSE OF A VERY UNSTABLE
AIRMASS ACROSS THE AREA AHEAD OF A SLOW MOVING TROUGH OF LOW
PRESSURE IN THE EASTERN DAKOTAS TRACKING TOWARD WESTERN MINNESOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE LIKELY ON FRIDAY ACROSS THE OUTLOOK
AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE
AFTERNOON ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 18, 2:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
256 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             ALEXANDRIA              45.87N 95.38W
06/18/2009  E1.75 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jun 18, 3:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             NELSON                  45.88N 95.27W
06/18/2009  E0.50 INCH       DOUGLAS            MN   POST OFFICE

&&

CARLYON
Local storm report, Jun 18, 3:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             OSAKIS                  45.87N 95.15W
06/18/2009  E0.88 INCH       DOUGLAS            MN   POST OFFICE

&&

CARLYON
Local storm report, Jun 18, 3:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             2 S OSAKIS              45.84N 95.15W
06/18/2009  E0.88 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Jun 18, 3:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 PM CDT THU JUN 18 2009

MNZ048-049-182130-
POPE-STEARNS-
333 PM CDT THU JUN 18 2009

...THUNDERSTORMS MOVING OVER POPE AND STEARNS COUNTIES THROUGH 430
PM CDT...

AT 332 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF SEDAN. THIS STORM WAS MOVING EAST AT 15
MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GROVE LAKE.
  PADUA.
  ELROSA.
  SAUK CENTRE.
  MEIRE GROVE.
  MELROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4566 9422 4549 9520 4566 9529 4577 9496
      4578 9447
TIME...MOT...LOC 2033Z 249DEG 15KT 4561 9512

TRH
Local storm report, Jun 18, 3:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             OSAKIS                  45.87N 95.15W
06/18/2009  M0.88 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

DFC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:12 PM CDTTornado WarningMPXBlue Earth, Faribault, Martin, Waseca, Watonwan33 min
Jun 17, 7:14 PM CDTTornado WarningMPXLe Sueur, Rice31 min
Jun 17, 7:16 PM CDTTornado WarningMPXFreeborn, Steele44 min
Jun 17, 7:49 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca56 min
Jun 17, 8:04 PM CDTTornado WarningMPXRice, Steele, Waseca26 min
Jun 17, 8:24 PM CDTTornado WarningMPXSteele33 min
Jun 17, 9:22 PM CDTSpecial Weather StatementMPXGoodhue113 min
Jun 17, 9:53 PM CDTSpecial Weather StatementMPXChisago, Dakota, Goodhue, Ramsey, Washington97 min
Jun 17, 10:48 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington42 min
Jun 17, 11:08 PM CDTSpecial Weather StatementMPXDakota52 min
Jun 17, 11:20 PM CDTSevere Thunderstorm WarningMPXGoodhue40 min
Jun 18, 12:55 PM CDTSevere Thunderstorm WarningMPXDouglas50 min
Jun 18, 1:50 PM CDTSevere Thunderstorm WarningMPXDouglas55 min
Jun 18, 2:27 PM CDTTornado WarningMPXDouglas48 min
Jun 18, 2:37 PM CDTSevere Thunderstorm WarningMPXDouglas, Todd53 min
Jun 18, 2:54 PM CDTTornado WarningMPXTodd51 min
Jun 18, 3:33 PM CDTSpecial Weather StatementMPXStearns57 min
Jun 18, 3:48 PM CDTSpecial Weather StatementMPXTodd57 min
Jun 18, 4:16 PM CDTSpecial Weather StatementMPXMorrison59 min
Jun 18, 4:47 PM CDTSevere Thunderstorm WarningMPXMorrison, Stearns43 min
Jun 18, 5:13 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Stearns62 min
Jun 18, 6:04 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison56 min
Jun 18, 6:32 PM CDTSevere Thunderstorm WarningMPXKanabec58 min
Jun 18, 6:44 PM CDTSevere Thunderstorm WarningMPXStevens61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.